MAUDE Adverse Event Report: GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM

GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Model Number SONATA2-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abnormal Vaginal Discharge (2123); Unspecified Reproductive System or Breast Problem (4513); Bacteremia (4846)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient who experienced a fibroid expulsion after tfa.42 y/o with a 6.7 cm figo type 2-5 underwent d&c (no resection) sonata rfa and placement of mirena iud.7 weeks post op she presented with pain, watery and bloody discharge.She was seen in ed admitted 48 hours and given antibiotic and analgesia passing very small bits of tissue.After discharge she returned to ed presenting with large myoma piece, 4 cm, that aborted.Pathology report: a.The specimen is received fresh with proper patient identification labeled "uterus, possible leiomyoma passed at home" and consists of a 4.7 x 3.8 x 2.8 cm solid mass of pink-tan fibrous tissue a.Final: fragment of leiomyoma with ischemic necrosis.Again, she presented about 4 weeks later and had second piece of myoma removed from the cervical os.The specimen is received fresh with proper patient identification labeled "fibroid".It consists of a single piece of tan-white, firm, fibrous tissue; necrotic tissue, consistent with leiomyoma with ischemic necrosis measuring 1.9 x 1.7 x 0.3 cm." prophylactic abx were not administered to this patient.
 
Additional Manufacturer Narrative
There was no report of device malfunction during the procedure and the system functioned as expected.Submission of this report is associated with the recent acquisition of gynesonics by hologic, inc.During the integration into hologic's adverse event reporting system and procedures, a review of historical adverse events was performed.As a result, this event was identified as being reportable on (b)(6) 2025 and is being reported retroactively out of an abundance of caution.

Brand Name
SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM
Common Device Name
ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Manufacturer (Section D)
GYNESONICS
200 cardinal way #250
redwood 94063
Manufacturer (Section G)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer Contact
timothy rossi
200 cardinal way #250
redwood, CA 94063
6502416115
MDR Report Key22929556
Report Number3005875675-2025-00025
Device Sequence Number13031605
Product Code KNF
UDI-Device Identifier10817929020326
UDI-Public(01)10817929020326(11)190422
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K222304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSONATA2-110
Device Catalogue NumberSONATA2-110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLACEMENT OF MIRENA IUD.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age42 YR
Patient SexFemale